Abuse Of Tramadol Could Cause Convulsions And Seizures – Pharmacist Warns
Dr. Clever Okeke, a consultant has warned on Monday, February 12, against the intake of Tramadol to get high or for delayed ejaculation, adding that it could lead to depression and irrational behaviour.
Reports gather that Okeke said this in Lagos that even though Tramadol is meant for the treatment of severe pains, it is sometimes not used as prescribed while some others abused it usage because of the ‘blissful’ feeling that comes with its use.
He said, “Tramadol belongs to a group of analgesics called Opioid Analgesics. It is the lowest in the class of cocaine.
“It has a very strong analgesic effect which is used for strong or severe pains.
“But you find that because of the opioid effect- the euphoric effect- which is one of the side effects, it makes the user feel high. The pain goes away but the euphoria remains.’’
The pharmacist also stated that some users may be tempted to enlongates the use of the drug after the completion of treatment because of the ‘euphoric’ feeling experienced while using it for pains relief.
According to the health expert, the recommended dose of Tramadol is 50mg to 100mg with a maximum of 200mg in severe cases.
“Anything above 200mg will cause a massive euphoric effect,’’ he added.
The consultant, however, explained that because cocaine was not easily gotten, thus, some people indulge in abuse intake of Tramadol to get the desired ‘high’ effect.
“Getting high or achieving delayed ejaculation cannot be gotten with the recommended dose,’’ he added.
Dr. Okeke who also warned that abuse of Tramadol could cause convulsions and seizures called on parents to keep a close watch at their children, by watching out for signs like prolonged sleep, hyperactivity or any irrational behaviour.